Wednesday, June 1, 2011

A Side Effect From Taking Beta-Blocker Drugs – Weight Gain

beta-blockerA study by Australian researchers published in the International Journal of Obesity found that adults on beta-blockers weighed more and had larger waistlines.

The study looked at 11,400 adults with high blood pressure and/or diabetes. The researchers also found that the participants in the study burned fewer calories and fat after a meal.
The patients on beta-blockers also reported lower levels of physical activity. The researchers actually hypothesized that the widespread use of beta-blockers may be fueling the obesity epidemic.

The only group that will actually benefit from statins and beta-blockers are people who have a genetic defect called familial hypercholesterolemia.

So…if your doc wants to you take beta-blockers, make sure you’ve got that genetic defect before you agree to take beta-blockers; otherwise, experiment with the diet, exercise and alternative therapies route first.

1 comment:

Anonymous said...

One of the most common sense views I have read for a long time. I am 53 and have had small heart pulpitations since the age of 23. This year however I have stayed away from dark chocolate, port, and reduced alcohol to a few times a month and excercised 2 times a week and had no palpitations .... Yes none for 12 months. You wouldn't read about it. :-)